Running out of antibiotic options

Discussion in 'Fibromyalgia Main Forum' started by gb66, Dec 22, 2009.

  1. gb66

    gb66 Well-Known Member

    I have been able to tolerate Doxycycline antibiotics with no side effects up until the last two times I've taken them. I just finished a seven day course for tooth problems and I'm breaking out in a rash on my chest and back. My ears are ringing even louder than usual (I have tinnitus).

    I only took 50 mg. per day this time. I used to be able to take 100mg per day. I've had this happen before on other ab's and had to never take them again. I have run out of options. Does anyone know of one that is easier to tolerate when you have MCS and very sensitive to med's? Thanks for any suggestions. GB66
  2. lukro

    lukro Member

    Zithromax aka Z-pak is the only antibiotic I can take. I am very sensitive to most pharmaceuticals and have mcs.
  3. gb66

    gb66 Well-Known Member

  4. gb66

    gb66 Well-Known Member

    I have tried Cipro and I had the same allergic reaction to it. A rash. And Z-pak is too strong a dose for me at one time and cannot be cut into smaller doses. I have also had this reaction to Levaquin and am allergic to pennicilin and sulphur drugs as well. I usually start out okay and then after the first few doses, the rashes start. Doc always says to stop them.

    I really am running out of things to try. Over the last few years my MCS and med reactions have really increased. I'm allergic to things now that never bothered me before. I owned a cat for 17 years and when he died, we got another kitty and I had a severe allergic reaction to it immediately. This makes no sense to me. I love cats too.

    Thank you both for your suggestions and if you have any more, I'd be glad to hear them. GB66
    [This Message was Edited on 12/24/2009]
  5. gb66

    gb66 Well-Known Member

    I just take them when I absolutly have to. I have had an infection in an old root canal and the dentist had to drill through the crown two weeks ago to put med. in it. I go back after Christmas to fill and repair it.

    I have had no trouble with doxycycline up to now. Just a mild rash. But this time I had a lot of it. Thanks for responding. GB66
  6. 3gs

    3gs New Member

    about the only one that doesnt make me sick and start herxing is Amoxcillin.

    last time my doc insist on a new one and after 2 days I was so sick. no more its the Amox or nothing.

    you may want to google root canals or search on here. They are not good to get done. sometimes the infection never goes away.
  7. gb66

    gb66 Well-Known Member

    Amoxcillin is a penicillin drug and I'm allergic to those, unfortunately. I really have tried just about everything over the years. I am also worried that if they recommend an antiviral drug for XMRV and I test positive for the virus, I won't be able to take the medicine.

    I had shingles a few years ago and immediately had a reaction to the drug Famvir. The doctor took me off and said there was no point in trying another antiviral cause they were all from the same drug.

    This root canal that they're working on now was done about 25 years ago and the tooth underneath the crown is decaying. I don't know how that is going to turn out but I would hesitate to have another one done. I have a tooth on the other side that either needs to be extracted or root canal. I think I'm going for the extraction. Thanks for your reply. GB66
  8. rocky76

    rocky76 Member

    colloidal silver water....

  9. jole

    jole Member

    Wow, do I understand where you're at! Doxy is the ONLY abx I can take also, and if something goes wrong there I'm out of luck. It's a horrible situation for you to be in. I always worry about something happening and what if we couldn't tell them??

    Would they even believe us if we wore a bracelet that said "Allergic to ALL antibiotics"? I doubt it. And like you, the only thing I was allergic to before getting this DD was penicillin. Now the list goes on forever!

    No flu shots for me, no nothing....and I have also wondered about the xmrv tx. Time will tell, I guess, but antivirals scare me also. Would love to try them, but....

    Do you have trouble taking natural supplements? I do. There are some I can't take, but can't figure out which ingredient it is that causes me problems yet. Even natural has bad consequences for some of us. What a life, huh. But to tell the truth, IF I could remember to get some colloidal silver, I'd be willing to try it. Hugs..........Jole
  10. greatgran

    greatgran Member

    I am unable to tolerate antibiotics anymore. The reactions have been so bad that I am afraid to try any unless it is an extreme emergency, then not sure what to use.

    I don't think the doctors believe me but the last one I was on was Bixan and thought I would die. I had taken it before with sucess .

    Hoping I will never need one but know that day will come as I keep sinus infections .

    I am of no help but sure can relate.

    God Bless,
  11. lvjesus

    lvjesus Member

    I can relate. I went to the doc recently for something that had been hanging on for a week and a half and getting worse and he gave me Z pak for it. I have never had problems with abx before, but I had extreme fatigue (I mean TOTALLY flattened) while on this and remembered reading about abx and herxing and although I am not 100% sure (because I am not willing to try and replicate the experience!!!) I think it might have been the abx that caused a herx.

    I think next time I will try amoxicillin though like someone said and maybe that will not bother me because I was BAD off.